Two things come to mind:
1. See an endocrinologist who will test the functions of your hormones. One hormone is called cortisol is the body's stress hormone. This should be tested twice in the one day: at 8am and 5pm. You will get a result and can compare it to the "normal range".
You will get a lot out of your visit to the endocrinologist if you have the test beforehand as well as the results. Ask your family doctor to arrange that blood work. Ask if you have to fast for the 8am blood work.
2. When you read school work do you only get sleepy or does your mind wander. If it wanders then you may have an attention deficit issue, which is easily fixed.
I have ADHD and and a bit of somatoform disorder when it comes to stress which expresses itself in either a migraine or more commonly nodding off or brainfog. I have Lupus though so brainfog is a side dish to that disorder. My physican ruled out chemical, nutritional and other physical factors first and then he put me on Ritalin which worked like a charm. It even helps me get better sleep at night because I'm not dozing all throughout the day. It helps my Lupus brain fog. I rotate between Ritalin and Modafinil because I did not want to build a tolerance to Ritalin and Modafinil can be expensive depending on your copay. Ritalin is a class 2 controlled substance and anything controlled I just like to control and don't want my body getting too used to it. Not everyone has to do that but I have a family history of drug addiction which is why I chose to be more careful. There are non stimulant ADHD medicines like Straterra but that stuff is WAYYYYY too expensive and a high side effect profile. I'm not a doctor just telling you what worked for me and recommend you explore all of your options. Ritalin gets a bad rep but its been around for 60 years and is generally well tolerated in lower doses. When I'm using it I only take it on days that I am in school or needing to work on a project requiring high analytical skills or when having a brain fog day. I never take ritalin on the weekends or on my off days. Because of how spare I am with using it I've managed to be able to stay on the smallest dose.
There are over the counter stimulants that I have tried but I found they make my heart race like Red Bull. I've tried those 5 hour energy drinks and they dind't really do much for me but a natural remedy that helps is also Vitamin b12 dissolveables. If you want, before you go to the doctor check with your pharmacist. Let him/her know whats going on when you do schoolwork and see if they can recommend a congitive enhancer or a gentle stimulant
Hi, my mind does wonder allot when I'm not doing school work
and I think it's more to do with stress than ADHD/ADD since I
don't think I have those.
I think my mind wanders when I'm doing a task that my brain
think is stressful therefore it begins to wonder in order to overcome
that stress in my opinion.
Also thanks for the info as I will be visiting my local doctor to hopefully
visit the endocrinologist. I've also had a blood test and all was fine except there was an infection noted from the blood test which I already knew about from the symptoms I've experienced.
The key to visiting an endo is that he or she will look at an array of items which will be measured.
If your endo gives you a clean bill of health then the issue you have is somewhere else. You say "my mind wanders when I'm doing a task that my brain think is stressful therefore it begins to wonder in order to overcome
that stress in my opinion "
WHY does your brain think that?
Is it really stressful or did you in the past have a stressful experience and your brain is reliving it?
1. See the endo and have tests run
2. If the endo finds something noteworthy then take his or her advice
3. If the endo finds nothing out of the ordinary the ask him or her who they suggest you see to investiagte if you have ADD or Anxiety or something similar.
One moves forward towards resolving symptoms by ruling things out one at a time.
You mention you try to keep on the smallest dose. This is SO important so as not to become dependent on or to delay raising your dosage over time.